

UEG Masterclass:

Oesophagogastric Motility and Function

A multidisciplinary online and in-person learning experience

Online phase: October/November 2024

In-person course: November 29 – 30, 2024

Vienna, Austria

[https://ueg.eu/education/face-to-face-education/masterclass]

What to expect?

The Masterclass will impart profound knowledge on diagnostic and therapeutic management of patients with disorders of oesophagogastric motility and function according to up-to-date, multidisciplinary standards.

This intensive training programme is highly interactive for faculty and participants, maximising learning outcomes and expanding participants' knowledge using the latest training standards. With our perfect blend of online and on-site (face-to-face) education, clinicians currently specialising in the field will be given an ultra-modern learning, networking and developing experience featuring top faculty in the field of Oesophagogastric Motility and Function.

Learning objectives

- Relevant physiological and pathophysiological background
- Approach to the patient with oesophagogastric dysfunction
- Oesophageal function testing including established and new techniques (e.g. high-resolution manometry, reflux measurements, impedance planimetry)
- Tests of gastroduodenal function (gastric emptying, contractility, sensitivity)
- Multidisciplinary therapy of disorders of oesophagogastric motility and function (drug therapy, physiotherapy, dietary interventions, endoscopic therapy, surgical therapy)

Target audience

- Clinicians (trainee neuro-gastroenterologists, endoscopists, surgeons, radiologists) experienced in diagnosing and treating patients with oesophagogastric dysfunction (e.g., reflux disease, achalasia, gastroparesis, functional dyspepsia)
- Individuals with a specific interest in oesophagogastric motility and function upon completion of their training/fellowship in gastroenterology and hepatology (e.g., nutritional specialists)
- High motivation for interactive online and on-site learning

Course directors

Jutta Keller, Germany, Head of the Department of Gastroenterology at Israelitic Hospital, Hamburg **Amir Mari**, Israel, Nazareth Hospital EMM

Faculty

Asbjørn Drewes, Denmark, Professor and Chief Physician, Director of Mech-Sense & Centre for Pancreatic Diseases, Department of Gastroenterology & Hepatology, Aalborg University Hospital

Mark Fox, Switzerland, University Hospital Zürich and Klinik Arlesheim · Division of Gastroenterology and Hepatology/ Laboratory and Clinic for Motility Disorders and Functional Digestive Diseases

Ines Gockel, Germany, Professor and Head of the Department of Visceral, Transplant, Thoracic and Vascular Surgery at the University Hospital of Leipzig,

Carolina Malagelada, Spain, Researcher at Vall d'Hebron Research Institute, Barcelona

Jan Martinek, Czech Republic, Institute for Clinical and Experimental Medicine Gastroenterology & Hepatology, Prague Anne Christine Meyer-Gerspach, Switzerland, St. Clara Research, Basel

Rami Sweiss, United Kingdom, Consultant Gastroenterologist at University College London Hospitals (UCLH)

Tim Vanuytsel, Belgium, Professor at KU Leuven and Gastroenterologist at University Hospitals Leuven **Lucie Zdrhova**, Czech Republic, First Department of Internal Medicine, Pilsen University Hospital, Charles University in Prague



Online phase: October/November 2024

The UEG Masterclass comprises an innovative educational format combining online learning activities with the best features of classroom interaction and live instruction.

The online phase will be spread out over the months of October and November 2024. This personalised online learning experience will feature a varied mix of live and self-paced materials, including:

- Assigned reading of clinical practice guidelines
- Live interactive webinars:
 - Physiology and pathophysiology of oesophagogastric functions
 - Diagnostic procedures oesophagus
 - Diagnostic procedures stomach
 - Therapeutic principles oesophagus
 - Therapeutic principles stomach

The online phase is carefully aligned with the topics and cases being covered on-site to provide an integrated learning experience. Participants will solve interactive-quizzes and exchange with their faculty.

The online phase will be spread out over the months of October & November 2024, with approximately 3 hours of mandatory weekly assignments. This personalised online learning experience will feature a varied mix of live and self-paced materials, including:

- Assigned reading of clinical practice guidelines and Mistakes in... articles
- Live interactive webinars



Webinar details		
Week 1: 21 Oct - 25 Oct Wednesday, 23rd Oct, 18:00 - 20:00 CEST	Tim Vanuytsel, Amir Mari, Jutta Keller, Asbjorn Drewes and Mark Fox	Physiology and pathophysiology of esophagogastric functions
Week 2: 28 Oct - 1 Nov Wednesday, 30th Oct, 18:00 - 20:00 CEST	Amir Mari, Jan Martinek, Mark Fox and Rami Sweiss	Diagnostic procedures oesophagus
Week 3: 4 Nov – 8 Nov Monday, 4th Nov, 18:00 – 20:00 CEST	Tim Vanuytsel, Carolina Malagela, Asbjorn Drewes, Jutta Keller and Mark Fox	Diagnostic procedures stomach
Week 4: 11 Nov - 15 Nov Thursday , 14th Nov 18:00 - 20:00 CET	Amir Mari, Jan Martinek, Anne Christine Meyer– Gerspach, Lucie Zdrhova and Ines Gockel	Therapeutic principles oesophagus
Week 5: 18 Nov - 22 Nov Thursday Nov 21, 18:00 - 20:00 CET	Jutta, Keller, Tim Vanuytsel, Jan Martinek, Anne Christine Meyer–Gerspach and Ines Gockel	Therapeutic principles stomach



Face-to-face course: November 29 – 30, 2024

Friday, November 29, 9:30 – 18:00 Saturday, November 30, 8:30 – 15:30

The culmination of this blended learning experience will be a two-day face-to-face event in Vienna, Austria, featuring:

- Multidisciplinary case-based learning
- World-class faculty
- A mix of teaching formats, e.g., case studies, discussion, group work, quizzes, etc.
- Opportunities for networking with a multidisciplinary peer group and faculty

The two days will be structured into sections covering the following topics:

- Presentation of important techniques
- Multidisciplinary management of the patient with:
 - Non-cardiac chest pain (NCCP)
 - Non-obstructive dysphagia (NOD)
 - Refractory reflux
 - Atypical reflux symptoms
 - Nausea and vomiting
 - Epigastric pain
 - Postprandial fullness/bloating

Participants will work in multidisciplinary teams to solve cases prepared by faculty members in each topic session. Solutions will be presented and discussed with all participants and all members of the multidisciplinary faculty.

Schedule

Day 1: 29th November 2024 09:30 – 18:00 (7 hours total, including breaks)

Registration: 09:00 – 09:30

Welcome and Introduction: 09:30 – 10:00 (0.5 hr)

- Opening remarks and overview of the event
- Introduction to the agenda, objectives, and expectations

Presentation of Important Techniques: 10:00 – 12:30 (2.5 hours)

- Overview of key diagnostic and therapeutic techniques
 - Analysis of esophageal HRM tracings
 - Analysis of pH-impedance tracings
 - Analysis of gastric function tests
 - Video demonstration POEM / G-POEM
 - Video demonstration antireflux surgery
 - Demonstration of diaphragmatic breathing/ physiotherapy for GERD

Lunch Break: 12:30 - 13:30 (1 hour)

Session 1: Multidisciplinary Management of Patients:

13:30 – 14:15 (0.75 hours)

- Topic 1: Non-cardia chest pain (NCCP) (Table 1)
- Topic 2: Non-obstructive dysphagia (NOD) (Table 2)
- Topic 3: Refractory reflux (Table 3)
- Topic 4: Atypical reflux symptoms (Table 4)
- Topic 5: Nausea and vomiting (Table 5)
- Topic 6: Epigastric pain (Table 6)
- Topic 7: Postprandial fullness/bloating (Table 7)

Groups Rotation: Groups 1-7 rotate across each table after 45 minutes

Session 2: Multidisciplinary Management of Patients:

14:15 – 15:00 (0.75 hours)

Groups Rotation: Groups continue to rotate across the tables, covering Topics 1-7

Coffee Break: 15:00 – 15:15 (0.25 hours)

Session 3: Multidisciplinary Management of Patients

15:15 – 16:00 (0.75 hours)

Groups Rotation: Groups continue to rotate across the tables, covering Topics 1-7

Session 4: Multidisciplinary Management of Patients

16:00 – 16:45 (0.75 hours)

Groups Rotation: Groups continue to rotate across the tables, covering Topics 1-7

Session 5: Multidisciplinary Management of Patients 16:45 – 17:30 (0.75 hours)

Groups Rotation: Groups continue to rotate across the tables, covering Topics 1-7



Wrap-up and Q&A: 17:30 – 18:00 (0.5 hours):

- Summary of the day's activities
- Open floor for questions

Day 2: 30th November 2024 08:30 – 15:00 (5.25 hours total, including breaks)

Welcome and Recap of Day 1: 08:30 – 08:45 (0.5 hours):

- Overview of the schedule for Day 2
- Recap of Day 1 highlights

Session 6: Multidisciplinary Management of Patients 8:45–09:30 (0.75 hours)

Groups Rotation: Groups continue to rotate across the tables, covering Topics 1-7

Session 7: Multidisciplinary Management of Patients 09:30-10:15 (0.75 hours)

Groups Rotation: Groups continue to rotate across the tables, covering Topics 1-7 10:15 – 10:30 (0.25 hours)

Coffee Break: 10:30-11:15 (0.75 hours)

Group Preparation for Presentations

- Each group selects the last topic they worked on
- Preparation for presentation together with mentor(s)

Group Presentations: (Groups 1-3)

11:15 – 12:00 (0.75 hours)

- Each group presents the topic they prepared
- 15 minutes per group including discussion

Lunch Break: 12:00 - 13:00 (1 hour)

Group Presentations: (Groups 4 to 7)

13:00 - 14:00 (1 hour)

- Each group presents the topic they prepared
- 15 minutes per group including discussion

Questions & Answers:14:00 – 15:00 (1 hour)

 Open floor for participants to ask questions and engage in discussions with experts, e.g. on set up of motility center



Event Conclusion: 15:00

Final remarks and closing of the event

Group Rotation Summary:

Day 1 (continued on Day 2):

- Sessions 1-7: Groups 1-7 rotate across Topics 1-7 at designated tables every 45 minutes
- Each group will engage with each topic at the respective table

Day 2:

 Group Preparation and Presentations: Each group will present the last topic they worked on

This structure allows each group to experience all the topics through rotations on Day 1 and Day 2 and prepare a focused presentation on one topic for Day 2.



Location

The in-person portion of the course will be held in Vienna, **Austria at Roomz Prater Hotel** (Rothschildplatz 2, 1020 Vienna).